Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 409, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2012, 12:16 AM CDT for Oktibbeha County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2012, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 6, 2012, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:50 AM CDT | TSTM WND DMG | Starkville, MS | TREES DOWN ACROSS THE CITY OF STARKVILLE...INCLUDING ONE TREE ON A HOUSE ON W MAIN ST AND A TREE DOWN ONTO POWER LINES ON MCKINLEY ST. POWER WAS OUT ACROSS A GOOD PORTION OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS54 KJAN 060516
SVRJAN
MSC105-060600-
/O.NEW.KJAN.SV.W.0409.120706T0516Z-120706T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 100 AM CDT
* AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ABERDEEN TO COLUMBUS AFB TO STEENS MOVING SOUTHWEST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MULDROW BY 1235 AM CDT...
SESSUMS BY 1245 AM CDT...
STARKVILLE BY 1250 AM CDT...
LONGVIEW AND OKTOC BY 1255 AM CDT...
CRAIG SPRINGS BY 100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3356 8902 3356 8867 3329 8868 3329 8879
3329 8881 3329 8907
TIME...MOT...LOC 0516Z 048DEG 36KT 3382 8863 3363 8848
3339 8818
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:50 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 5, 9:50 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 950 PM CDT THU JUL 5 2012 .UPDATE...WRN CONVECTION HAS ENDED AND AGAIN ADJUSTED OVERNIGHT POPS TOWARD SOME CHANCE FOR NERN/ERN MS TO CATCH A FEW TSRA AFTER MIDNIGHT AS CONVECTIVE ACTIVITY IN AL PROPAGATES SWWD. EVENING RAOBS STILL SHOW 1.9-2.0 INCH PWATS IN PLACE AND WEAKENING DISTURBANCES ROTATING IN FROM THE ENE WILL BE THE TRIGGERS FOR OUR RAIN CHANCES NEXT FEW DAYS. THE MASSIVE 300MB ANTICYCLONE NEAR KMKC MIGRATES EWD INTO ERN KY OVER THE WEEKEND KEEPING THE MAIN HEAT DOME N OF OUR AREA. THE ONLY OTHER CHANGES OVERNIGHT WERE TO SMOOTH HOURLY SKY GRIDS/TEMPS/ AND DWPTS./40/ && .AVIATION...VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THROUGH OVERNIGHT AND FRIDAY. MOST SHRA/TSRA OVER NERN LA HAS DIED OFF. THERE IS SOME POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP FROM THE E INTO OUR ERN COUNTIES MAINLY NE OF A GRENADA-LAUREL LINE INTO THE EARLY MORNING HOURS. BRIEF MVFR BR/HZ WILL AGAIN BE POSSIBLE 09-14Z FRIDAY...MAINLY WHERE HEAVIER RAINS FELL LATE THURSDAY. /40/ PREV DISCUSSION... /ISSUED 328 PM CDT THU JUL 5 2012/ THROUGH FRIDAY AND SATURDAY...SAME GENERAL EXPECTATIONS FOR TOMORROW AS THE HOT AND VERY MOIST AIR MASS WILL TRIGGER SCATTERED STORMS MAINLY SOUTH OF I-20 IN THE AFTERNOON. STORMS TOMORROW COULD BE STRONG TO SEVERE WITH CONDITIONS MUCH LIKE TODAY. PWATS WILL SURGE NEAR 2 INCHES THIS WEEKEND AND INTO EARLY NEXT WEEK. THE H5 RIDGE IS HOLDING OVER MISSOURI NOW AND WILL BEGIN FLATTENING TOMORROW AND CONTINUE THROUGH THE WEEKEND. SOME WEAK SHORTWAVES WILL ROTATE AROUND THE H5 RIDGE AND BRING HIGHER AND MORE SIGNIFICANT COVERAGE OF RAIN CHANCES TO THE AREA TOMORROW...OVER THE WEEKEND AND EARLY INTO NEXT WEEK. TEMPERATURES WILL BE SLIGHTLY LOWER SINCE MANY LOCATIONS HAVE RECEIVED RAIN LATELY. /10/ LONG TERM...INCREASING RAIN CHANCES AND COOLER TEMPERATURES ARE ON TAP FOR THE LONGER RANGE AS AN UPPER TROUGH WORKS INTO THE REGION FROM THE EAST BY SATURDAY. THE GFS PAINTS BETTER RAIN CHANCES OVER WRN ZONES...WHICH SIT IN CLOSER PROXIMITY TO THE MORE DEFINED LOW LEVEL CONVERGENCE ZONES...THE EURO MOVING THE TROUGH A LITTLE SLOWER AND MAINTAINING BETTER LOW LEVEL CONVERGENCE OVER THE REGION DURING THE DAY SATURDAY. HAVE INCREASED POPS SLIGHTLY FOR SATURDAY...ESPECIALLY FOR SERN ZONES. ALTHOUGH THE BETTER LOW LEVEL FORCING MAY SHIFT INTO WRN ZONES BY THE AFTERNOON...PRECIPITABLE WATER VALUES WILL BE AROUND 2 INCHES AND THE EFFECTS OF AFTERNOON HEATING AND SEA BREEZE EFFECTS SHOULD WARRANT MENTION OF AT LEAST SCATTERED POPS FOR THE SE. UPPER TROUGHING CONTINUES OVER THE REGION SUNDAY. THE GFS SHIFTS A HEALTHY SURFACE TROUGH INTO NRN MS TO MAINTAIN RAIN CHANCES THROUGH SUNDAY NIGHT ESPECIALLY IN THE NORTH....THE EURO SLIGHTLY SLOWER ON THIS FEATURE. GOOD RAIN CHANCES CONTINUE EARLY IN THE WORK WEEK WHEN THE SRN EDGES OF LONGER WAVE TROUGHING PUSH INTO THE REGION FROM THE N/NE. THE AIR MASS WILL REMAIN MOIST...THE GFS SWEEPING A HUGE AREA OF 2+ INCHES PRECIPITABLE WATER INTO THE AREA. DISCREPANCIES IN MODEL TIMING RESULT IN DIFFERENT RESOLUTIONS IN THE LATTER PART OF THE EXTENDED PERIOD. THE EURO IS AGAIN MUCH SLOWER AND MAINTAINS UPPER TROUGHING OVER THE ARKLAMISS TUESDAY WHILE THE FASTER GFS SHIFTS THE UPPER TROUGH FARTHER EAST...LEAVING THE REGION IN NWLY FLOW THAT BEGINS TO PUSH A DRIER AIR MASS INTO NRN ZONES BY TUESDAY AFTERNOON THROUGH WEDNESDAY. HAVE GENERALLY FOLLOWED MEX MOS FOR POPS THROUGH THE LATTER EXTENDED WITH THE BEST RAIN CHANCES IN THE SOUTH. DEVELOPING UPPER TROUGHING WILL MEAN COOLER TEMPERATURES FOR THE REGION...PARTICULARLY FROM MONDAY ON WHEN LONG WAVE TROUGHING PUSHES INTO THE AREA. /03/ && .FIRE WEATHER...WE WILL CONTINUE WITH A FIRE DANGER STATEMENT AS MANY LOCATIONS AROUND THE ARKLAMISS REMAIN UNDER BURN BANS. MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH. FORTUNATELY...SPOTTY DECENT RAINFALL DID OCCUR ON WEDNESDAY IN MANY AREAS (OUTSIDE OF THE ARKLAMISS DELTA)...AND THE NUMBER OF LOCATIONS RECEIVING DECENT RAINFALL SHOULD INCREASE BOTH THURSDAY AND FRIDAY AFTERNOONS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH NEXT WEEK IT IS POSSIBLE SOME LOCATIONS MAY CONSIDER LIFTING BURN BANS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 97 71 96 / 8 24 48 20 MERIDIAN 70 97 70 96 / 21 27 38 20 VICKSBURG 72 96 72 95 / 6 24 51 23 HATTIESBURG 71 95 71 94 / 12 47 30 20 NATCHEZ 71 92 71 92 / 6 46 39 24 GREENVILLE 71 98 71 96 / 9 15 46 20 GREENWOOD 71 99 71 97 / 9 16 46 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 5, 2:47 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 247 PM CDT THU JUL 5 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074- 062000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 247 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO THIS EVENING AS A WEAK DISTURBANCE MOVES ACROSS THE OUTLOOK AREA. WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS...AS WELL AS HAIL UP TO NICKEL OR QUARTER SIZE. HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST. ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON. MSZ018-019-025>039-044>046-062000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 247 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY... HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST. ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Jul 5, 6:24 PM CDT, 5 hours 52 minutes before
LAZ023>025-052355- TENSAS LA-FRANKLIN LA-CATAHOULA LA- 624 PM CDT THU JUL 5 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 624 PM CDT THU JUL 5 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF WISNER AT 624 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME NORTHEASTERN CATAHOULA...SOUTHEASTERN FRANKLIN AND WEST CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3182 9155 3198 9176 3208 9162 3199 9148 TIME...MOT...LOC 2324Z 039DEG 6KT 3198 9156 MRM
Local storm report, Jul 5, 6:39 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL KINGSTON 31.41N 91.28W
07/05/2012 E0.88 INCH ADAMS MS EMERGENCY MNGR
A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.
&&
27Local storm report, Jul 5, 7:06 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 SE WINNSBORO 32.14N 91.70W
07/05/2012 E1.00 INCH FRANKLIN LA TRAINED SPOTTER
&&
27Local storm report, Jul 5, 9:56 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 1 N CANTON 32.63N 90.03W
07/05/2012 E1.00 INCH MADISON MS TRAINED SPOTTER
0133 PM TSTM WND DMG 2 N CANTON 32.64N 90.03W
07/05/2012 MADISON MS DEPT OF HIGHWAYS
POWERLINES DOWN. I-55 EXIT TO HIGHWAY 16 NORTH CLOSED.
0156 PM TSTM WND DMG 4 N BROOKHAVEN 31.64N 90.45W
07/05/2012 LINCOLN MS EMERGENCY MNGR
ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
ROOF DAMAGE DUE TO WIND. ANOTHER HOME SUFFERED DAMAGE
FROM A TREE FALLING ON IT. OCCURRED ON BRIGNALL ROAD.
0357 PM TSTM WND DMG 1 SW MENDENHALL 31.95N 89.88W
07/05/2012 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ON RJ WALKER DR, WILSON WELCH RD, AND AT HWY
43 AND HUCKS HILL. POWERLINES DOWN ON VINE HILL RD.
0430 PM TSTM WND DMG 5 WSW RAYMOND 32.24N 90.50W
07/05/2012 HINDS MS UTILITY COMPANY
POWERLINES DOWN
0439 PM TSTM WND DMG 2 SW RAYMOND 32.24N 90.45W
07/05/2012 HINDS MS EMERGENCY MNGR
TREE DOWN ON BELKNAPP RD
0512 PM TSTM WND DMG 5 ESE VICKSBURG 32.31N 90.79W
07/05/2012 WARREN MS UTILITY COMPANY
POWERLINES DOWN NEAR FISHER FERRY ROAD
0515 PM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.83W
07/05/2012 WARREN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND
WARREN COUNTY
0525 PM LIGHTNING ESE VICKSBURG 32.33N 90.87W
07/05/2012 WARREN MS EMERGENCY MNGR
LIGHTNING STRUCK A POWERLINE AND A CHURCH AND CAUSED THE
CHURCH TO BECOME ON FIRE AT STENSON RD AND HWY 27.
0540 PM HAIL KINGSTON 31.41N 91.28W
07/05/2012 E0.88 INCH ADAMS MS EMERGENCY MNGR
A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.
0650 PM HAIL 2 SE WINNSBORO 32.14N 91.70W
07/05/2012 E1.00 INCH FRANKLIN LA TRAINED SPOTTER
0715 PM TSTM WND DMG 1 W WINNSBORO 32.16N 91.74W
07/05/2012 FRANKLIN LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND JUST WEST OF CITY AND A COUPLE
HAD TO BE REMOVED FROM ROADWAYS. DIME/NICKEL HAIL FELL AT
THE COURTHOUSE OBSERVED BY WINNSBORO POLICE.
&&
40Special weather statement, Jul 5, 11:29 PM CDT, 47 minutes before
MSZ030-031-033-060525-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
1129 PM CDT THU JUL 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CDT THU JUL 5 2012
...LINE OF STRONG TO SEVERE STORMS HEADING SOUTHWEST TOWARD THE
GOLDEN TRIANGLE REGION OF NORTHEAST MISSISSIPPI...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 40 TO
60 MPH WINDS WAS LOCATED FROM 48 MILES NORTH OF CALEDONIA TO 28
MILES EAST OF STEENS AT 1126 PM CDT...MOVING SOUTHWEST AT 40 MPH.
IF THESE STORMS HOLD TOGETHER...THEN SEVERE THUNDERSTORM WARNINGS
MAY BE NEEDED IN THE THREE COUNTY AREA.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THESE STORMS AS THEY REACH THE COLUMBUS TO WEST
POINT AREAS BETWEEN MIDNIGHT AND 1230 AM CDT. STAY TUNED FOR LATER
UPDATES.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLAY...LOWNDES AND OKTIBBEHA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3330 8830 3329 8904 3376 8898 3376 8894
3382 8893 3382 8873 3380 8871 3368 8871
3369 8850 3367 8849 3367 8846 3370 8840
3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0426Z 040DEG 49KT 3437 8837 3347 8785
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:29 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Jul 5, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 53 min |
| Jul 6, 12:34 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 41 min |
| Jul 6, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 15 min |
| Jul 6, 12:52 AM CDT | Special Weather Statement | JAN | Choctaw, Webster | 58 min |
| Jul 6, 12:57 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Jul 6, 1:38 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Kemper, Montgomery, Neshoba, Noxubee and 2 more | 57 min |
| Jul 6, 2:05 AM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Kemper, Lauderdale, Montgomery and 1 more | 40 min |
| Jul 6, 2:23 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Lauderdale, Leake, Leflore and 4 more | 42 min |
| Jul 6, 5:24 AM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Jul 6, 10:17 AM CDT | Special Weather Statement | JAN | Grenada | 43 min |
| Jul 6, 1:23 PM CDT | Special Weather Statement | JAN | Marion | 42 min |
| Jul 6, 2:23 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Jul 6, 2:25 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Jul 6, 3:01 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 6, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Jul 6, 3:51 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| Jul 6, 4:03 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 72 min |
| Jul 6, 4:36 PM CDT | Special Weather Statement | JAN | Clay, Lowndes | 29 min |
| Jul 6, 5:19 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Jul 6, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Jul 6, 5:35 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha, Webster | 30 min |
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 65 min |
| Jul 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 40 min |
| Jul 6, 6:21 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 6, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 49 min |
| Jul 6, 6:43 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.